MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-425-20
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/31/2021
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the pipeline tip was damaged.It was reported that the physician wanted to shape the tip coil.So on the back table they attempted to shape the tip.During the shaping the tip was damaged.Device was removed from sterile field and a new device was selected and implanted without incident.The pipeline was not used for an indication that is not approved (off-label).The pipeline and any accessory devices were not prepared as indicated in the ifu.
 
Additional Manufacturer Narrative
The event is reported at this time based on analysis results which indicated a reportable event.Product analysis: equipment used: vis (m-81805), 203cm ruler (m-83360) as found condition: the phenom 27 catheter was returned for analysis within a shipping box and within an opened pipeline flex outer carton (b198085).Visual inspection/damage location details: no damage was found with the phenom 27 catheter hub.However, upon microscopic inspection, the pipeline flex braid was found within the catheter hub.No bends or kinks were found with the phenom 27 catheter body.No damages were found with the phenom 27 distal marker/tip.The phenom 27 catheter was dissected (cut) and the pipeline flex braid with the ptfe sleeves and tip coil were removed.The pusher was found broken proximal to the ptfe sleeves.The ptfe sleeves and tip coil were found damaged.Testing/analysis: the pipeline flex pusher distal core wire was sent out for sem (scanning electron micrographic) failure analysis.Per the analysis report, the wire failed via torsional overload.Conclusion: based on the device analysis and reported information, the customer¿s ¿pushwire kink/damage¿ report was confirmed as the tip coil was found damaged.It is likely some damage occurred during the tip shaping process.Regarding the broken pipeline flex pusher distal core wire, the investigation determined that this event was similar to an event that had already been investigated, and another investigation is not necessary.Based on the formal investigation, pusher separation can occur due to certain use conditions such as excessive force and patient vessel tortuosity.As the core wire failed via torsional overload it is likely some excessive force was used.If information is provided in the future, a supplemental report will be issued.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key13064147
Report Number2029214-2021-01666
Device Sequence Number14491306
Product Code OUT
UDI-Device Identifier00763000284459
UDI-Public00763000284459
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/27/2024
Device Model NumberPED2-425-20
Device Catalogue NumberPED2-425-20
Device Lot NumberB198085
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/02/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2021
Initial Report FDA Received Date12/22/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown